[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.142.219. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1995

Blue-Black Pigmentation of the Legs Associated With Pefloxacin Therapy

Author Affiliations

Paris

Hôpital de la Salpétrière Service de Medecine Interne 47 Boulevard de l'Hôpital 75013 Paris, France

Paris

Créteil, France

Paris

Arch Dermatol. 1995;131(7):856-857. doi:10.1001/archderm.1995.01690190112032
Abstract

Cutaneous side effects of pefloxacin, a quinolone antibiotic, occur in 1.3% of treated patients and include photosensitivity, rash, pruritus, and a few cases of itchy erythema on face and forearms.1 We report the first case of a blue-black pigmentation of the legs associated with pefloxacin therapy reminiscent of the well-described skin pigmentation associated with minocycline therapy.1-3

Report of a Case.  A 60-year-old woman was admitted in June 1993 for extensive lymphedema of both legs and areas of blue-black macular pigmentation of the extensor surface of the lower legs and the dorsa of the feet (Figure 1). Since 1961, she had multiple sclerosis that induced a comFigure 1. Blue-black skin pigmentation of the legs associated with pefloxacin therapy.Figure 2. Biopsy specimen of pigmented skin (Perls' stain, ×1000). These dense deposits of black pigments were positive for Prussian blue, indicating the presence of iron. plete paralysis and lymphedema

First Page Preview View Large
First page PDF preview
First page PDF preview
×